Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2022, 8:04 PM CDT for 5 counties in Tennessee. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2022, 8:04 PM CDT (01:04 UTC)
- Expired
- Mar 30, 2022, 8:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 141 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 8:31 PM CDT | TSTM WND DMG | 11 Wnw Lawrenceburg, TN | TREE DOWN AT GENSON RD AND TN-240. |
| Mar 30, 8:44 PM CDT | TSTM WND DMG | 3 Nw Lawrenceburg, TN | TREE DOWN BLOCKING ROAD AT VALLEY ROAD AND BUFFALO ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:29 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 2181 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 427 m²/s²
- 0-3 km storm-relative helicity
- 722 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WUUS54 KOHX 310104 SVROHX TNC081-099-101-119-181-310145- /O.NEW.KOHX.SV.W.0033.220331T0104Z-220331T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 804 PM CDT Wed Mar 30 2022 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Lewis County in Middle Tennessee... Eastern Wayne County in Middle Tennessee... Lawrence County in Middle Tennessee... Southwestern Maury County in Middle Tennessee... Southeastern Hickman County in Middle Tennessee... * Until 845 PM CDT. * At 804 PM CDT, severe thunderstorms were located along a line extending from Hohenwald to Underwood-Petersville, moving northeast at 65 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lawrenceburg, Hohenwald, Waynesboro, Loretto, Collinwood, Summertown, St. Joseph, Ethridge, Gordonsburg, Kimmins, Henryville, Cypress Inn, Leoma, Westpoint, Iron City and Hampshire. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. A Tornado Watch remains in effect until 100 AM CDT for Middle Tennessee. && LAT...LON 3501 8790 3566 8757 3573 8724 3500 8723 TIME...MOT...LOC 0104Z 228DEG 55KT 3565 8749 3502 8767 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Shamburger
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:28 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 30, 6:28 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Nashville TN 628 PM CDT Wed Mar 30 2022 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Incoming QLCS and strong gradient wind the story for late this afternoon into tonight. Extremely tight pressure gradient/jet structure into this evening will produce wind gusts 45-50+ at times, especially just ahead of the incoming storms. At this point it looks like heavier rain/storms will cross the TN river around 5-6PM, then move off the Plateau 12-1AM or so. This intense jet structure giving us all kinds of high-end shear/helicity, but again instability/CAPE the questionable issue. Blend of CAMs/operational models continue to show slice of 100-300J up the TN river later today, but these numbers fall off quickly toward the east. If we see severe storms, our southwest looks like the highest probability. But there is at least a small chance of severe wind gusts/isolated tornadoes into late evening area-wide. A cold front will be right on this band of storms heels and will be well east by sunrise tomorrow, with the trailing upper trough axis east Thu evening. We will see a few showers linger on the Plateau early Thu morning but that will be the end for this round for most. There is a hint of some showers across the west Thu afternoon as the upper trough passes but will hold off on those for now. Fri will be dry but another weak upper wave passing on Sat may put out a few sprinkles, but little if any measurable pcpn is expected. And we will stay dry Sun and pretty much Mon as well, with a good cool down coming. SFC/LL high pressure will break down late Mon, and Mon night/Tue we are looking at impacts from our next storm system. Tue morning a warm front will set up to our north and deep moisture ahead an upper wave will return. And while this warm front will move north Tues afternoon, another weak low/boundary looks to move over the mid-south on Wed as well. Thus we are looking at unsettled weather Tues and Wed. Maybe even a few strong storms if the GFS pans out. && .AVIATION... 00Z TAF DISCUSSION. Expect conditions to rapidly deteriorate as storms just to the west push through the mid-state early this evening. Expect brief IFR VIS and possible CIGS between 01Z and 05Z at CKV and BNA/MQY, then between 05Z and 08Z at CSV. Wind gusts should die down after the storms move through but still push 20kts through most of the day tomorrow. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Thursday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......07 AVIATION........05
Hazardous weather outlook, Mar 30, 4:21 AM CDT, 15 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 421 AM CDT Wed Mar 30 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-311000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 421 AM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible this afternoon into this evening. Damaging winds primary threat, but tornadoes are also possible. In addition to thunderstorms, non-thunderstorm wind gusts up to 55 MPH are expected mid morning hours today through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH(Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Local storm report, Mar 30, 6:38 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
638 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 8 W DOVER 36.47N 87.99W
03/30/2022 STEWART TN EMERGENCY MNGR
SEVERAL TREES DOWN IN WESTERN PARTS OF THE
COUNTY.
&&
SHAMBURGERLocal storm report, Mar 30, 6:42 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM NON-TSTM WND GST 5 NW CLARKSVILLE 36.62N 87.42W
03/30/2022 M57 MPH MONTGOMERY TN ASOS
ASOS STATION KCKV CLARKSVILLE OUTLAW FIELD.
&&
SHAMBURGERLocal storm report, Mar 30, 6:44 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM NON-TSTM WND DMG SMITHVILLE 35.96N 85.82W
03/30/2022 DE KALB TN PUBLIC
GAS STATION AWNING BLOWN OVER OUTSIDE OF
SMITHVILLE.
&&
SHAMBURGERLocal storm report, Mar 30, 7:08 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM NON-TSTM WND DMG 2 SW BETHPAGE 36.47N 86.33W
03/30/2022 SUMNER TN PUBLIC
FACEBOOK REPORT OF ROOF BLOWN OFF HISTORIC
HOME ON HIGHWAY 31E AT BRIAR ROSE HILL IN
BETHPAGE.
&&
SHAMBURGERLocal storm report, Mar 30, 7:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
742 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM NON-TSTM WND DMG 6 ESE LORETTO 35.04N 87.33W
03/30/2022 LAWRENCE TN EMERGENCY MNGR
ROOF DAMAGE TO HOMES IN FIVE POINTS ON FIVE
POINTS RD AND ON SECOND CREEK RD.
&&
JLLocal storm report, Mar 30, 8:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
803 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND DMG 2 E GREEN HILL 36.24N 86.53W
03/30/2022 WILSON TN PUBLIC
TREE DOWN ON NONAVILLE RD.
&&
JLThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:12 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry, Wayne | 48 min |
| Mar 30, 7:19 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 41 min |
| Mar 30, 7:45 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 45 min |
| Mar 30, 7:49 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 41 min |
| Mar 30, 8:19 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson | 56 min |
| Mar 30, 8:26 PM CDT | Special Weather Statement | OHX | Giles, Maury, Williamson | 64 min |
| Mar 30, 8:44 PM CDT | Special Weather Statement | OHX | Lawrence | 16 min |
| Mar 30, 9:00 PM CDT | Special Weather Statement | OHX | Lawrence | 15 min |
| Mar 30, 9:03 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 27 min |
| Mar 30, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 23 min |
| Mar 30, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Sumner, Wilson | 13 min |
| Mar 30, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 25 min |
| Mar 30, 9:45 PM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale, Wilson | 45 min |
| Mar 30, 9:56 PM CDT | Special Weather Statement | OHX | Bedford, Marshall, Rutherford | 49 min |
| Mar 30, 10:30 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Jackson, Smith, Warren and 1 more | 45 min |
| Mar 30, 11:13 PM CDT | Special Weather Statement | OHX | Coffee, Warren | 47 min |
| Mar 30, 11:33 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Van Buren, Warren | 42 min |
| Mar 31, 12:08 AM CDT | Special Weather Statement | OHX | Warren | 37 min |
| Mar 31, 12:52 AM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.